PDA

View Full Version : ER



vw
01-12-2008, 07:53 PM
So, made a little trip to the er ... I posted about knumbness and pain on my left side of my body- got a bit freaked out when my hand locked up and I couldn't move it... They gave me same old song and dance - not much they can do other then more meds ... Of - course first question out of the docs mouth was " What kind of work do you do ??" He wanted to make sure it wasn't stress related - Well I guess I am just so frustrated and wonderding when I will feel a shred of peace... I have been taking plaqunal for about 6 wks now and I thought I would start feeling better - It feels like I'm feeling worse ...

Faith
01-13-2008, 12:21 AM
Hi vw,

I want to say it took about 3 months for the Plaquenil to really start working; give it time. If you are in joint pain, call your rhuemy asap Monday and ask for a cortisone short or Kenalog shot. They are really lifesavers and in about 2-3 days past the shot injection; you will really feel like a normal human being. lol. You can have either shot every 3 months; but no more than that.

It sounds like you experienced the typical ER Lupus experience. :oops: lol. I told my hubby I will not go to the ER; unless I am having chest pain and can't breathe. You are not the first one with the experience and I am sure you won't be the last one. I would make a list for your GP or Rhuemy and try to get in asap.

I hope everything works out. Just hang in there. I hope you feel better in no time at all.

Take care,

Faith 8)

tintin28
01-13-2008, 07:45 PM
Faith is right--it takes a while for plaquenil to kick in. The reason is that plaquenil needs time to accumulate in the liver, the skin cells and the joint tissues. When you consider the fact that Plaquenil can still be found in skin cells 6-7 months AFTER you stop taking plaquenil gives you an idea how slowly this drug moves around.

For my case--which is certainly unique as I am a little on the strange side--I think it took 4 months for it to START working and 6 months for it to get rid of most of my symptoms.

Hang in there~! It will get better~!